Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Have strong heartbeat, taking medication for high blood pressure. How can I change this?

I have a very strong heartbeat which I can feel all the time. It s no bother during the day but it keeps me from falling asleep at night although I eventually fall asleep. I have been taking medication for high blood pressure for a number of years so I don t know if that is a factor. When everything is quiet at night I tend to lay there and count the beats. You d think that would put me to sleep like counting sheep but it doesn t. How would I go about changing that at least at night?
Asked On : Sun, 17 Jun 2012
Answers:  2 Views:  50
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Internal Medicine Specialist 's  Response

Thanks for asking.

I think you are having palpitations, high blood pressure as such do not lead to palpitations.

Palpitations can have multiple reasons.

Some common causes are:

cardiac arrhythmias
electrolyte disturbances

Please look into the other conditions as well .

Answered: Wed, 31 Jul 2013
I find this answer helpful

2 Doctors agree with this answer

General & Family Physician Dr. Het Ram Bishnoi 's  Response
Sep 2013
Thanks for the query to H.C.M. Forum.
Strong heart beats , if you mean palpitation ( very rapid heart beat) than you will have to find out the cause of palpitation.
As far as concerned about the drugs for high blood pressure, you have not mentioned the reason of high B P.
In my opinion tachycardia( palpitation or strong heart beat) may be due to many reasons as
Anxiety ( tension or stress),
Atrial flutter or fibrilation.
So please consult a Cardiologist and get his opinion.
Good luck.
Answered: Wed, 31 Jul 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor